Author(s): Armstrong K, Weinstein M
Abstract Share this page
Abstract BACKGROUND: A review of scientific literature reveals a sparse documentation of periungual pyogenic granulomas as an adverse effect of isotretinoin therapy MAIN OBSERVATIONS: Periungual pyogenic granulomas appeared in four patients receiving isotretinoin therapy for severe acne. Oral and topical antibiotic treatments were ineffective and all cases spontaneously resolved once isotretinoin is discontinued. CONCLUSION: This report demonstrates the idiosyncratic nature of this side effect. We suggest that, although infection is possible due to the transformed nature of the normally protective skin barrier, oral and topical antibiotic treatments appear ineffective. Pyogenic granulomas spontaneously resolve once isotretinoin is discontinued.
This article was published in J Dermatol Case Rep
and referenced in Clinics in Mother and Child Health